Alert archive / Alabama / Special Weather Statements in 2017
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Mar 28, 2017, 12:03 AM CDT for Lamar County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2017, 12:03 AM CDT (05:03 UTC)
- Expired
- Mar 28, 2017, 12:30 AM CDT
- In force
- 27 min
- Issued by
- NWS Birmingham, AL
County Lamar County, AL
The radar
The Columbus AFB radar (KGWX), 18 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1855 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted.
393
WWUS84 KBMX 280503
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
1203 AM CDT TUE MAR 28 2017
ALZ012-280530-
Lamar AL-
1203 AM CDT TUE MAR 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAMAR COUNTY UNTIL 1230
AM CDT...
At 1203 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sulligent, moving east at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sulligent, Beaverton, Blooming Grove, Lamar County Airport, Crews,
Gattman and Pine Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3383 8824 3396 8822 3397 8795 3378 8795
3380 8824
TIME...MOT...LOC 0503Z 271DEG 41KT 3389 8823
$$
32/DavisWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Mar 27, 6:44 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Mar 27, 6:44 PM CDT, 5 hours 19 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 644 PM CDT Mon Mar 27 2017 .UPDATE... For 00Z Aviation. && .SHORT TERM... Tonight and Tuesday. Very unstable conditions have developed over central Alabama this afternoon as surface temperatures have warmed into the upper 70s to lower 80s, with cold air advection aloft as the upper trof axis approaches from the west. An upper low centered over eastern Missouri will track eastward overnight and push a trof axis into north Alabama. Forcing ahead of trof axis will help maintain convection development throughout the night despite loss of daytime heating. Best rain chances overnight will be along and north of I-20 with little or no rain expected south of I-85. The upper trof axis will become aligned in an east to west direction across central Alabama on Tuesday. Weak forcing along the trof axis will produce scattered showers and thunderstorms, mainly during the heating of the day. 0-6km Bulk Shear and mid level lapse rates will be much lower on Tuesday and no severe storms expected. 58/rose .LONG TERM... Wednesday through Sunday. Wednesday continues to look warm and drier as a 500 mb ridge amplifies over the region ahead of yet another upper trough which will affect our area on Thursday into Thursday night. Confidence is slightly lower than 24 hours ago regarding the threat for severe storms due to model inconsistency with the upper trough and a less impressive warm sector. We will continue to maintain a low-end threat for damaging winds, large hail, and maybe a few brief tornadoes. After a break on Friday and Saturday, the hits keep on coming. Another strong storm system could impact the area late Sunday into Monday. A severe weather threat cannot be ruled out, especially if the system takes a more northerly track, reducing the chance of coastal convection blocking the inland progression of instability. 87/Grantham && .AVIATION... 00Z TAF Discussion. Keeping VFR conditions through much of the evening with VCTS mentioned across all northern terminals. Storms are scattered right now, making it difficult to include TSRA at any specific site. As we go into the overnight hours, expect CIGs to lower to MVFR. Guidance has tried to bring in IFR CIGs and MVFR VIS in during the overnight hours into the morning, but I'm not sold on that occurring just yet. Winds should stay up just enough to maintain mixing and prevent fog development. The exception is with TOI, where winds could be a little lower, leading to the potential for decoupling and lower VIS. Otherwise, gusty winds, sometimes erratic depending on proximity of scattered storms tonight into the overnight hours. Tomorrow, generally southerly winds continue with CIGs improving back to VFR by the afternoon. 25/Owen && .FIRE WEATHER... Central Alabama will remain in a warm and moist pattern through the week, with the highest rain chances today and Thursday. Critical fire weather conditions are not expected through the next 7 days. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 60 78 55 81 57 / 60 40 10 20 10 Anniston 61 78 57 82 58 / 50 40 10 20 10 Birmingham 62 79 59 83 60 / 60 40 10 20 10 Tuscaloosa 63 80 60 85 60 / 60 40 10 10 10 Calera 63 78 60 84 60 / 50 30 10 20 10 Auburn 61 77 60 83 59 / 20 30 10 20 10 Montgomery 63 81 61 86 59 / 20 30 10 10 10 Troy 61 81 60 86 58 / 20 30 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Mar 27, 10:06 PM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 1006 PM CDT Mon Mar 27 2017 ALZ011>015-017>050-290615- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 1006 PM CDT Mon Mar 27 2017 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook Through Tonight. There is a threat for severe storms overnight, with the potential for hail up to quarter size, mainly along and northwest of a line from Demopolis to Alabaster to Gadsden. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Another threat for severe storms may come Thursday into Thursday night across all of the forecast area. There is a potential for damaging winds up to 60 mph, brief tornadoes, hail up to the size of quarters. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed overnight and again on Thursday.
In the hours before
Local storm report, Mar 27, 10:35 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1035 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND DMG LEEDS 33.54N 86.55W
03/27/2017 JEFFERSON AL PUBLIC
TREE DOWNED ONTO A HOUSE IN LEEDS NEAR THE
ELEMENTARY SCHOOL.
&&
GMSSpecial weather statement, Mar 27, 10:42 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1042 PM CDT MON MAR 27 2017
ALZ011-014-280445-
Winston AL-Marion AL-
1042 PM CDT MON MAR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR MARION AND NORTHERN WINSTON
COUNTIES UNTIL 1145 PM CDT...
At 1042 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fairview to 6 miles southeast of Moulton.
Movement was southeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Hamilton, Haleyville, Hackleburg, Double Springs, Addison, Houston
Recreational Area, Nesmith, Brushy Lake, Weston, Inmanfield,
Ashridge, Sardis, Brinn, Lake Buttahatchee, Needmore, Moreland,
Winston Free State Barn, Bear Creek, Posey Field Airport and Rankin
Fite Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3430 8711 3417 8711 3408 8804 3415 8820
3432 8817
TIME...MOT...LOC 0342Z 293DEG 30KT 3431 8827 3444 8719
32/DavisLocal storm report, Mar 27, 11:01 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1101 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND DMG 1 E CLOVERDALE 33.60N 86.70W
03/27/2017 JEFFERSON AL PUBLIC
RELAYED REPORT OF A LARGE TREE ONTO A HOUSE
IN THE ROEBUCK AREA.
0742 PM TSTM WND DMG 1 N RUFFNER MOUNTAIN 33.58N 86.70W
03/27/2017 JEFFERSON AL PUBLIC
RELAYED REPORT OF A TREE DOWNED ONTO A
HOUSE.
0737 PM TSTM WND DMG 1 WSW RUFFNER MOUNTAIN 33.55N 86.72W
03/27/2017 JEFFERSON AL PUBLIC
RELAYED REPORT OF SEVERAL TREES DOWN IN THIS
AREA OF EAST BIRMINGHAM.
0736 PM TSTM WND DMG 1 ENE KINGSTON 33.54N 86.75W
03/27/2017 JEFFERSON AL PUBLIC
RELAYED REPORT OF A TREE BLOWN DOWN ONTO A
HOUSE.
0735 PM TSTM WND DMG 1 S KINGSTON 33.53N 86.77W
03/27/2017 JEFFERSON AL PUBLIC
*** 1 INJ ***
RELAYED REPORT OF A DOWNED TREE ONTO A CAR.
1 INJURY.
0725 PM HAIL 2 ESE HOKES BLUFF 33.98N 85.84W
03/27/2017 E1.75 INCH ETOWAH AL PUBLIC
.
0725 PM HAIL 1 NNE REAVES 33.99N 85.78W
03/27/2017 U1.75 INCH ETOWAH AL BROADCAST MEDIA
.
0722 PM HAIL 1 SW HOKES BLUFF 33.99N 85.87W
03/27/2017 E1.75 INCH ETOWAH AL PUBLIC
.
0718 PM TSTM WND DMG 1 SSE HUEYTOWN 33.43N 86.99W
03/27/2017 JEFFERSON AL PUBLIC
RELAYED REPORT OF DOWNED TREES.
0711 PM HAIL GLENCOE 33.96N 85.93W
03/27/2017 E1.25 INCH ETOWAH AL PUBLIC
.
0708 PM HAIL GADSDEN 34.02N 86.00W
03/27/2017 E1.00 INCH ETOWAH AL PUBLIC
.
0706 PM HAIL GADSDEN MALL 34.00N 86.00W
03/27/2017 E1.50 INCH ETOWAH AL PUBLIC
.
0706 PM HAIL 1 NNW GLENCOE 33.97N 85.94W
03/27/2017 E1.25 INCH ETOWAH AL PUBLIC
.
0701 PM HAIL 2 ESE ATTALLA 34.00N 86.06W
03/27/2017 U1.75 INCH ETOWAH AL PUBLIC
.
0701 PM HAIL 1 NE ATTALLA 34.02N 86.09W
03/27/2017 E1.25 INCH ETOWAH AL PUBLIC
.
0623 PM TSTM WND DMG 1 NE ATTALLA 34.02N 86.09W
03/27/2017 ETOWAH AL PUBLIC
DAMAGE TO THE ROOF OF A LOCAL BUSINESS;
METAL ROOFING BLOWN OFF.
0606 PM TSTM WND DMG 2 NNE ASHVILLE 33.86N 86.25W
03/27/2017 ST. CLAIR AL PUBLIC
RELAYED REPORT OF TREES DOWNED.
0605 PM HAIL 1 NE LOCUST FORK 33.91N 86.61W
03/27/2017 E1.75 INCH BLOUNT AL PUBLIC
.
0604 PM HAIL NEEDMORE 34.24N 87.59W
03/27/2017 E1.50 INCH WINSTON AL PUBLIC
.
0601 PM HAIL 1 WNW NEEDMORE 34.25N 87.61W
03/27/2017 E1.00 INCH WINSTON AL PUBLIC
.
0601 PM HAIL 1 S HALEYVILLE 34.23N 87.62W
03/27/2017 E1.00 INCH WINSTON AL PUBLIC
.
0601 PM HAIL HALEYVILLE 34.24N 87.61W
03/27/2017 U1.50 INCH WINSTON AL PUBLIC
.
0556 PM TSTM WND DMG 3 SE CALDWELL 33.79N 86.32W
03/27/2017 ST. CLAIR AL AMATEUR RADIO
CARPORT DAMAGED, SHINGLES BLOWN OFF A
RESIDENCE.
0550 PM HAIL BLOUNTSVILLE 34.08N 86.59W
03/27/2017 E1.25 INCH BLOUNT AL PUBLIC
.
0550 PM HAIL BLOUNTSVILLE 34.08N 86.59W
03/27/2017 E1.25 INCH BLOUNT AL PUBLIC
.
0545 PM TSTM WND DMG ODENVILLE 33.69N 86.39W
03/27/2017 ST. CLAIR AL BROADCAST MEDIA
TREES DOWNED; SHEET METAL BLOWN OFF A
BUILDING.
0540 PM HAIL WARRIOR 33.81N 86.81W
03/27/2017 E1.25 INCH JEFFERSON AL PUBLIC
.
0540 PM HAIL WARRIOR 33.82N 86.82W
03/27/2017 E1.00 INCH JEFFERSON AL PUBLIC
.
0527 PM TSTM WND DMG LEEDS 33.54N 86.55W
03/27/2017 JEFFERSON AL PUBLIC
TREE DOWNED ONTO A HOUSE IN LEEDS NEAR THE
ELEMENTARY SCHOOL.
0502 PM HAIL ASHVILLE 33.83N 86.26W
03/27/2017 E0.25 INCH ST. CLAIR AL PUBLIC
.
0457 PM HAIL 1 ENE HACKLEBURG 34.28N 87.82W
03/27/2017 E1.00 INCH MARION AL PUBLIC
.
0434 PM HAIL 1 SE CURRY 33.95N 87.21W
03/27/2017 E1.75 INCH WALKER AL PUBLIC
.
0434 PM HAIL 1 SE CURRY 33.95N 87.20W
03/27/2017 E1.75 INCH WALKER AL PUBLIC
TIME CORRECTED.
0427 PM HAIL 1 N MANCHESTER 33.92N 87.25W
03/27/2017 E1.25 INCH WALKER AL PUBLIC
TIME CORRECTED.
0422 PM HAIL 2 WNW MANCHESTER 33.91N 87.28W
03/27/2017 E1.25 INCH WALKER AL PUBLIC
.
0422 PM HAIL 1 ENE WALKER COUNTY AIR 33.91N 87.30W
03/27/2017 E1.25 INCH WALKER AL PUBLIC
.
0420 PM HAIL 1 NE WALKER COUNTY AIRP 33.91N 87.30W
03/27/2017 M1.00 INCH WALKER AL PUBLIC
.
0420 PM HAIL 2 W GAMBLE 33.88N 87.37W
03/27/2017 E0.75 INCH WALKER AL PUBLIC
DIME-SIZED HAIL REPORTED.
0333 PM HAIL CEDAR BLUFF 34.22N 85.60W
03/27/2017 E1.00 INCH CHEROKEE AL PUBLIC
HAIL UP TO QUARTER-SIZED REPORTED.
0324 PM HAIL 1 NW CENTRE 34.16N 85.68W
03/27/2017 E1.25 INCH CHEROKEE AL PUBLIC
.
0323 PM TSTM WND DMG 2 SSW CHESNUT BAY RESOR 34.18N 85.72W
03/27/2017 CHEROKEE AL EMERGENCY MNGR
EM REPORTS NUMEROUS TREES DOWNED AND MINOR
STRUCTURE DAMAGE ALONG CR 61 AND CR 26 IN
THE BAY SPRINGS COMMUNITY.
0320 PM HAIL 2 ESE WEISS DAM 34.16N 85.72W
03/27/2017 E1.00 INCH CHEROKEE AL EMERGENCY MNGR
REPORTED BETWEEN LEESBURG AND CENTRE. .
0227 PM TSTM WND DMG 2 NW SMOKE RISE 33.90N 86.84W
03/27/2017 BLOUNT AL EMERGENCY MNGR
EM REPORTED A DOWNED TREE.
&&
NWS BIRMINGHAM AL
IRIS SYSTEMSpecial weather statement, Mar 27, 11:16 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1116 PM CDT MON MAR 27 2017
ALZ023-280500-
Tuscaloosa AL-
1116 PM CDT MON MAR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TUSCALOOSA COUNTY
UNTIL MIDNIGHT CDT...
At 1116 PM CDT, Doppler radar was tracking a strong thunderstorm over
southern Tuscaloosa, moving east at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Tuscaloosa, Northport, Holt, Lake View, Brookwood, Coaling, Vance,
Tannehill Ironworks State Park, Abernant, McFarland Mall, Shelton
State Community College, Tuscaloosa Amphitheater, Bryant Denny
Stadium, Lake Wildwood, University Mall, Deerlick Creek Campgrounds,
Mercedes Benz Of Alabama, North Bibb, Englewood and Cottondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3334 8718 3332 8718 3332 8716 3331 8716
3331 8713 3329 8712 3329 8709 3328 8707
3325 8707 3322 8710 3322 8712 3324 8712
3324 8714 3319 8720 3313 8720 3313 8728
3309 8731 3307 8761 3321 8762
TIME...MOT...LOC 0416Z 260DEG 38KT 3317 8754
32/DavisSpecial weather statement, Mar 27, 11:43 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Birmingham AL 1143 PM CDT MON MAR 27 2017 ALZ011-012-280545- Marion AL-Lamar AL- 1143 PM CDT MON MAR 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARION AND NORTHERN LAMAR COUNTIES UNTIL 1245 AM CDT... At 1143 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from New Salem to near Lake Buttahatchee. Movement was southeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Hamilton, Winfield, Guin, Brilliant, Glen Allen, Detroit, Beaverton, Gu- Win, Weston, Lake Buttahatchee, Twin, Tucker, Henson Springs, Pearces Mill, Rankin Fite Airport, Pine Springs, Texas, Byrd, Marion County Public Lake and Piney Grove. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3419 8819 3415 8764 3392 8764 3393 8823 TIME...MOT...LOC 0443Z 313DEG 21KT 3416 8834 3412 8765 32/Davis
Special weather statement, Mar 28, 12:03 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1203 AM CDT TUE MAR 28 2017
ALZ012-280530-
Lamar AL-
1203 AM CDT TUE MAR 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAMAR COUNTY UNTIL 1230
AM CDT...
At 1203 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sulligent, moving east at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sulligent, Beaverton, Blooming Grove, Lamar County Airport, Crews,
Gattman and Pine Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3383 8824 3396 8822 3397 8795 3378 8795
3380 8824
TIME...MOT...LOC 0503Z 271DEG 41KT 3389 8823
32/DavisThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:12 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 63 min |
| Mar 27, 7:22 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 38 min |
| Mar 27, 8:23 PM CDT | Special Weather Statement | BMX | Talladega | 37 min |
| Mar 27, 8:29 PM CDT | Special Weather Statement | BMX | Cherokee, Etowah | 46 min |
| Mar 27, 8:42 PM CDT | Special Weather Statement | BMX | Calhoun | 33 min |
| Mar 27, 8:46 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 29 min |
| Mar 27, 8:51 PM CDT | Special Weather Statement | BMX | Clay, Talladega | 39 min |
| Mar 27, 10:42 PM CDT | Special Weather Statement | BMX | Marion, Winston | 63 min |
| Mar 27, 11:16 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 44 min |
| Mar 27, 11:43 PM CDT | Special Weather Statement | BMX | Marion | 62 min |
| Mar 28, 12:12 AM CDT | Areal Flood Advisory | BMX | Marion, Winston | 3 hr |
| Mar 28, 12:26 AM CDT | Special Weather Statement | BMX | Fayette | 34 min |
| Mar 28, 2:24 AM CDT | Special Weather Statement | BMX | Walker | 51 min |
Nearby
Special Weather Statements in Alabama, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.